MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y845G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photos upon which this medwatch is based have been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle come in to contact with another instrument during the procedure? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a breast excision procedure on (b)(6) 2020 and suture was used.During the procedure, the needle broke off into customer and x-ray had to come in to take picture to retrieve needle.A new suture was opened to complete the case.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 08/26/2020.H3 evaluation: two pictures were provided for analysis.Upon visual inspection of the pictures, one empty labeled winding former, one suture with still a needle piece attached and one needle piece of product could be observed.However, no conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 08/31/2020.Additional information was requested and the following was obtained: did the needle come in to contact with another instrument during the procedure? procedure.Procedure date.Procedure date:07/23/2020.Did not come in contact with other instrument surgical case was a breast excision.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL UD 18IN 4-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10359455
Report Number2210968-2020-05815
Device Sequence Number16800301
Product Code GAN
UDI-Device Identifier10705031059740
UDI-Public10705031059740
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberY845G
Device Catalogue NumberY845G
Device Lot NumberQBMURD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/10/2020
08/11/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/26/2020
08/31/2020
Patient Sequence Number1